Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- $61,000
- Crop damage
- None recorded
- Events
- 9
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A deep trough was developing across the eastern U.S. as a large polar high dropped south out of central Canada and a vigorous closed upper low moved from the central U.S. into the southeast. Warm, moist, unstable air in advance of this system supported the development of widespread showers and thunderstorms. Marginal severe hail and thunderstorm wind events were observed, but by far the main concern was flooding. Several creeks and streams exceeded bankfull from this heavy rain event. The flooding continued into the first few days of March.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Feb 28, 5:30 AM EST, 3 hours 55 minutes earlier.
Area forecast discussion, Feb 28, 5:30 AM EST, 3 hours 55 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
530 AM EST SAT FEB 28 2009
.SHORT TERM /TODAY THROUGH MONDAY/...
BROAD AREA OF MODERATE TO HEAVY RAIN ADVECTING ACROSS THE COUNTY
WARNING AREA THIS MORNING AS SURFACE LOW PRESSURE DEEPENS AND
MOVES EAST FROM MISSISSIPPI. FLOODING THREAT CONTINUES THIS
MORNING ACROSS NORTH GEORGIA WHERE SOME AREAS HAVE ALREADY SEEN 1
TO 2 INCHES OF RAIN...AND COULD SEE AN ADDITIONAL 1 TO 2 INCH BEFORE
PRECIP BEGINS TO TAPER OFF THIS AFTERNOON. PLAN TO LET FLOOD WATCH
RUN UNTIL AROUND NOON. THUNDERSTORM THREAT SO FAR HAS STAYED WEST
OF OUR AREA..CLOSER TO SURFACE LOW...BUT SUSPECT AS WE CONTINUE TO
GO THROUGH THE MORNING AND THE SURFACE LOW GETS CLOSER...WILL SEE
SOME THUNDERSTORMS (STRONG TO POSSIBLY SEVERE) WORK INTO PORTIONS OF
WEST GEORGIA...PERHAPS AROUND SUNRISE. THINK SEVERE THREAT SHOULD BE
CONCENTRATED MAINLY SOUTH OF I-20 TODAY...SOUTH OF FRONTAL BOUNDARY
AND IN THE AREA WHERE MODELS SHOW CAPES INCREASING INTO THE 500 TO
1000 RANGE THIS AFTERNOON. MODELS SIMILAR WITH THE LOW SHIFTING EAST
OF OUR AREA TONIGHT AS THE FRONTAL BOUNDARY SETTLES INTO SOUTH
GEORGIA. FOCUS THEN TURNS TO THE UPPER LOW PROG TO MOVE ACROSS THE
SOUTHEAST U.S. TONIGHT AND SUNDAY...BRINGING DEEPER MOISTURE BACK
ACROSS OUR AREA. BY THIS TIME MODELS SHOW THICKNESSES COLD ENOUGH
FOR SNOW OVER A LARGE PORTION OF THE COUNTY WARNING AREA. QUESTION
THEN BECOMES WILL SNOW BE ABLE TO STICK??? SUSPECT ANY INITIAL SNOW
WOULD MELT WITH GROUND STILL RELATIVELY WARM...BUT GIVEN TIME AND
ANY BANDS OF MODERATE SNOW COULD RESULT IN SOME
ACCUMULATIONS...ESPECIALLY IN THE MOUNTAINS. CONFIDENCE NOT YET
THERE THAT WE WILL MEET CRITERIA FOR WINTER STORM WATCH/WARNING AT
THIS TIME...SO WILL HOLD OFF FOR NOW. HOWEVER...PLAN TO ISSUE A
SPECIAL WEATHER STATEMENT EMPHASIZING SNOW THREAT. SUSPECT AT SOME
POINT WILL HAVE TO GO WITH AT LEAST AN ADVISORY FOR SOME PORTION OF
THE COUNTY WARNING AREA. TO COMPLICATE MATTERS EVEN MORE...WINDY
CONDITIONS LOOK LIKE A GOOD BET SUNDAY. WIND ADVISORY WILL PROBABLY
BE POSTED FOR MUCH OF THE COUNTY WARNING AREA WITH HIGH WIND WARNING
POSSIBLY IN THE MOUNTAINS. MODELS SHOW UPPER LOW SHIFTING EAST INTO
THE CAROLINAS SUNDAY NIGHT...THEN MOVING OFF THE MID ATLANTIC COAST
BY EARLY MONDAY...TAKING DEEPER MOISTURE WITH IT.
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
THE LOW CONTINUES TO SPEED UP THE ATLANTIC SEABOARD MONDAY NIGHT AS
WEAK HIGH PRESSURE BUILDS ACROSS THE SOUTHEAST U.S. EXTENDED PROGS
SIMILAR WITH HIGH PRESSURE REMAINING DOMINANT OVER OUR AREA INTO
MIDWEEK...BEFORE SHIFTING OFF THE MID ATLANTIC THURSDAY AS A LOW
PRESSURE SYSTEM MOVES EAST FROM THE CENTRAL PLAINS. LATEST GFS RUN
SHOW THIS LOW LIFTING INTO THE GREAT LAKE REGION...PULLING A COLD
FRONT ACROSS THE TENNESSEE/LOWER MISSISSIPPI REGION FRIDAY...BUT
KEEPS BULK OF DEEPER MOISTURE NORTH AND WEST OF OUR AREA.
&&
.AVIATION...
NEARLY STATIONARY FRONT ACROSS EXTREME NORTH GA THIS MORNING WITH
ANOTHER BOUNDARY ALONG A COLUMBUS TO MACON LINE. ATMOSPHERE NEARLY
SATURATED AND RAIN SHOULD CONTINUE THROUGH MUCH OF THE DAY.
THUNDERSTORMS WILL DEVELOP...SOME POSSIBLY SEVERE...MAINLY ACROSS
CENTRAL GEORGIA LATER THIS MORNING INTO THE AFTERNOON. CEILINGS
SHOULD BE MVFR WITH AREAS OF IFR IN RAIN AND FOG. WINDS EAST TO
SOUTHEAST 10 TO 15KT THIS MORNING...BECOMING WEST TO SOUTHWEST 10 TO
15KT AFTER 18Z WHEN SURFACE LOW MOVES INTO THE CAROLINAS. VISIBILITY
3 TO 5SM IN RAIN AND FOG...IMPROVING TO 6SM OVER PARTS OF THE AREA
BY LATE MORNING.
&&
.PRELIMINARY POINT TEMPS/POPS...
ATHENS 57 40 42 25 49 / 100 40 70 40 5
ATLANTA 57 37 41 26 47 / 100 30 60 20 5
BLAIRSVILLE 50 37 40 24 43 / 100 30 50 30 5
CARTERSVILLE 57 38 41 25 46 / 100 30 50 10 5
COLUMBUS 67 41 44 29 53 / 80 50 70 10 5
GAINESVILLE 55 37 43 26 47 / 100 30 60 30 5
MACON 66 44 46 29 53 / 80 60 80 30 5
ROME 58 41 43 29 50 / 100 30 40 5 5
PEACHTREE CITY 63 39 41 25 49 / 100 30 70 20 5
VIDALIA 72 46 46 31 49 / 80 80 90 30 5
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH UNTIL NOON EST TODAY FOR THE FOLLOWING ZONES:
BANKS...BARROW...BARTOW...CARROLL...CATOOSA...CHATTOOGA...
CHEROKEE...CLARKE...CLAYTON...COBB...COWETA...DADE...DAWSON...
DEKALB...DOUGLAS...FANNIN...FAYETTE...FLOYD...FORSYTH...GILMER...
GORDON...GREENE...GWINNETT...HALL...HARALSON...HEARD...HENRY...
JACKSON...LUMPKIN...MADISON...MORGAN...MURRAY...NEWTON...NORTH
FULTON...OCONEE...OGLETHORPE...PAULDING...PICKENS...POLK...
ROCKDALE...SOUTH FULTON...TALIAFERRO...TOWNS...UNION...WALKER...
WALTON...WHITE...WHITFIELD...WILKES.
&&
49/41
Hazardous weather outlook, Feb 28, 7:00 AM EST, 2 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
700 AM EST SAT FEB 28 2009
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-011200-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
700 AM EST SAT FEB 28 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.
.DAY ONE...TODAY AND TONIGHT
RIVER AND STREAM FLOODING WITH ISOLATED FLASH FLOODING WILL BE
POSSIBLE OVER NORTH AND PARTS OF CENTRAL GEORGIA TODAY. ISOLATED
SEVERE THUNDERSTORMS POSSIBLE THIS MORNING INTO THIS AFTERNOON FOR
CENTRAL GEORGIA.
.SYNOPSIS...
LOW PRESSURE HAD DEVELOPED OVER MISSISSIPPI WITH A NEARLY STATIONARY
FRONT EXTENDING FROM THE LOW ACROSS NORTHERN ALABAMA AND NORTHERN
GEORGIA. A STRONG CLOSED UPPER LOW WILL MOVE FROM THE MIDWEST INTO
THE SOUTHEAST TODAY...PUSHING THE FRONT SOUTHEAST TOWARD THE COAST
TONIGHT.
.PRIMARY HAZARDS...
THE PRIMARY HAZARD TODAY WILL BE RIVER...STREAM...AND CREEK
FLOODING ACROSS NORTH GEORGIA...WITH ISOLATED FLASH FLOODING.
ADDITIONALLY...THERE IS A THREAT OF SEVERE THUNDERSTORMS WITH
DAMAGING WIND...LARGE HAIL...AND POSSIBLY ISOLATED TORNADOES IN
MAINLY CENTRAL GEORGIA THIS MORNING INTO THIS AFTERNOON.
.DISCUSSION...
A SHORT WAVE IN THE MIDWEST WILL CLOSE OFF AND CONTINUE TO
STRENGTHEN...SWEEPING TOWARD THE SOUTHEAST STATES TODAY...THEN
INTO NORTH FLORIDA BY SUNDAY. MEANWHILE...A FRONTAL BOUNDARY HAD
STALLED OVER EXTREME NORTH GEORGIA AND SHOULD REMAIN THERE DURING
THE DAY. THE AIR MASS WILL BEGIN TO DESTABILIZE THIS MORNING IN
ADVANCE OF THE APPROACHING STORM SYSTEM. THE INCREASING DYNAMICS
WILL PROVIDE THE THREAT FOR SEVERE THUNDERSTORMS...GENERALLY OVER
PORTIONS OF CENTRAL GEORGIA TODAY. WITH THESE STORMS...DAMAGING
WINDS...LARGE HAIL...AND ISOLATED TORNADOES WILL BE POSSIBLE.
IN ADDITION...MODERATE TO HEAVY RAIN AND THUNDERSTORMS WILL TRAIN
ALONG AND NEAR THE STALLED FRONT IN NORTH GEORGIA TODAY...RESULTING
IN MINOR CREEK AND STREAM FLOODING AND SOME LOCAL STREET FLOODING.
WRAP AROUND MOISTURE SHOULD BRING A CHANCE OF SNOW TO NORTH GEORGIA
LATE TONIGHT. LIGHT ACCUMULATIONS ARE POSSIBLE IN THE NORTHEAST
MOUNTAINS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THERE IS A CHANCE OF SNOW ACROSS MUCH OF NORTH AND CENTRAL GEORGIA
SUNDAY. ACCUMULATION UP TO ONE INCH POSSIBLE MAINLY ACROSS THE
NORTH.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD MONITOR THE LATEST INFORMATION FOR POSSIBLE
ACTIVATION ACROSS NORTH AND CENTRAL GEORGIA.
In the hours before
Special weather statement, Feb 28, 6:04 AM EST, 3 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
604 AM EST SAT FEB 28 2009
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-282315-
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB-
NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-
HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON-
NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-
SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP-
MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON-
GLASCOCK-JEFFERSON-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS-
WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY-
MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER-
SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER-
MONTGOMERY-TOOMBS-
604 AM EST SAT FEB 28 2009
A STRONG UPPER LEVEL LOW WILL MOVE ACROSS THE DEEP SOUTH TONIGHT
AND SUNDAY...THEN EXIT OFF THE SOUTHEAST U.S. COAST SUNDAY NIGHT.
THIS SYSTEM IS EXPECTED TO SPREAD PRECIPITATION ACROSS NORTH AND
CENTRAL GEORGIA...BEGINNING AS RAIN TONIGHT...AND THEN POSSIBLY
BECOMING A MIX OF RAIN AND SNOW LATE TONIGHT INTO SUNDAY.
AT THIS TIME...THERE IS MUCH UNCERTAINTY CONCERNING ACCUMULATIONS.
WITH THE GROUND STILL RELATIVELY WARM...ANY SNOW THAT FALLS
INITIALLY SHOULD MELT. HOWEVER...GIVEN TIME AND ANY BANDS OF
MODERATE SNOW COULD RESULT IN LIGHT ACCUMULATIONS...MAINLY ACROSS
NORTH GEORGIA. THE AREA GENERALLY NORTH OF AN ATLANTA TO ATHENS
LINE COULD SEE ACCUMULATIONS UP TO AN INCH...BUT SHOULD BE MAINLY
CONFINED TO GRASSY AND ELEVATED ROAD SURFACES SUCH AS BRIDGES AND
OVERPASSES. FOR AREAS SOUTH OF THIS LINE...LITTLE OR NO
ACCUMULATIONS ARE EXPECTED AT THIS TIME.
UNCERTAINTY REMAINS HIGH WITH THIS WEATHER SYSTEM...WITH THE
EXACT TRACK AND STRENGTH OF THE LOW PRESSURE SYSTEM UNKNOWN.
THE TRACK AND STRENGTH OF THE LOW WILL ULTIMATELY DETERMINE THE
AMOUNT OF ACCUMULATING SNOWFALL OBSERVED ACROSS THE AREA.
PLEASE STAY TUNED TO NOAA WEATHER RADIO...OR YOUR FAVORITE TELEVISION
OR RADIO STATION...FOR LATER STATEMENTS AND FORECASTS ON THIS
DEVELOPING WINTER WEATHER SITUATION.
Special weather statement, Feb 28, 6:38 AM EST, 2 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
638 AM EST SAT FEB 28 2009
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-282315-
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB-
NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-
HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON-
NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-
SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP-
MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON-
GLASCOCK-JEFFERSON-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS-
WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY-
MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER-
SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER-
MONTGOMERY-TOOMBS-
638 AM EST SAT FEB 28 2009
...ACCUMULATING SNOW POSSIBLE OVER PORTIONS OF NORTH GEORGIA
SUNDAY...
A STRONG UPPER LEVEL LOW WILL MOVE ACROSS THE DEEP SOUTH TONIGHT
AND SUNDAY...THEN EXIT OFF THE SOUTHEAST U.S. COAST SUNDAY NIGHT.
THIS SYSTEM IS EXPECTED TO SPREAD PRECIPITATION ACROSS NORTH AND
CENTRAL GEORGIA...BEGINNING AS RAIN TONIGHT...AND THEN POSSIBLY
BECOMING A MIX OF RAIN AND SNOW LATE TONIGHT INTO SUNDAY.
AT THIS TIME...THERE IS MUCH UNCERTAINTY CONCERNING ACCUMULATIONS.
WITH THE GROUND STILL RELATIVELY WARM...ANY SNOW THAT FALLS
INITIALLY SHOULD MELT. HOWEVER...GIVEN TIME AND ANY BANDS OF
MODERATE SNOW COULD RESULT IN LIGHT ACCUMULATIONS...MAINLY ACROSS
NORTH GEORGIA. THE AREA GENERALLY NORTH OF AN ATLANTA TO ATHENS
LINE COULD SEE ACCUMULATIONS UP TO AN INCH...BUT SHOULD BE MAINLY
CONFINED TO GRASSY AND ELEVATED ROAD SURFACES SUCH AS BRIDGES AND
OVERPASSES. FOR AREAS SOUTH OF THIS LINE...LITTLE OR NO
ACCUMULATIONS ARE EXPECTED AT THIS TIME.
UNCERTAINTY REMAINS HIGH WITH THIS WEATHER SYSTEM...WITH THE
EXACT TRACK AND STRENGTH OF THE LOW PRESSURE SYSTEM UNKNOWN.
THE TRACK AND STRENGTH OF THE LOW WILL ULTIMATELY DETERMINE THE
AMOUNT OF ACCUMULATING SNOWFALL OBSERVED ACROSS THE AREA.
PLEASE STAY TUNED TO NOAA WEATHER RADIO...OR YOUR FAVORITE TELEVISION
OR RADIO STATION...FOR LATER STATEMENTS AND FORECASTS ON THIS
DEVELOPING WINTER WEATHER SITUATION.
Special weather statement, Feb 28, 7:41 AM EST, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
741 AM EST SAT FEB 28 2009
GAZ056-067-068-281315-
741 AM EST SAT FEB 28 2009
...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN
NORTHERN PIKE...NORTHEASTERN MERIWETHER AND SPALDING COUNTIES UNTIL 815
AM EST...
AT 739 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER ALVATON...MOVING EAST AT 35 MPH.
PEA-SIZED HAIL AND HEAVY RAIN CAN BE EXPECTED ACROSS NORTHERN
PIKE...NORTHEASTERN MERIWETHER AND SPALDING COUNTIES...INCLUDING
AREAS AROUND ALVATON...HOLLONVILLE...ZETELLA...WILLIAMSON AND ROVER.
DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL WILL REDUCE
VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY.
Special weather statement, Feb 28, 7:46 AM EST, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
746 AM EST SAT FEB 28 2009
GAZ052-066-281315-
746 AM EST SAT FEB 28 2009
...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN
NORTHERN TROUP AND SOUTHEASTERN HEARD COUNTIES UNTIL 815 AM EST...
AT 744 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER HILLCREST...MOVING EAST AT 35 MPH.
PEA SIZED HAIL AND HEAVY RAINFALL CAN BE EXPECTED ACROSS NORTHERN
TROUP AND SOUTHEASTERN HEARD COUNTIES...INCLUDING AREAS AROUND
HILLCREST...HARRISONVILLE...CORINTH AND HOGANSVILLE. DRIVERS SHOULD
USE CAUTION AS INTENSE RAINFALL WILL REDUCE VISIBILITIES. PONDING OF
WATER ON ROADWAYS IS ALSO LIKELY.
Special weather statement, Feb 28, 8:15 AM EST, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
815 AM EST SAT FEB 28 2009
GAZ037-038-046>059-066-067-281445-
815 AM EST SAT FEB 28 2009
...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN IN TROUP...MERIWETHER...
SPALDING...HEARD...BUTTS...COWETA...JASPER...FAYETTE...HENRY...
CLAYTON...TALIAFERRO...NEWTON...GREENE...ROCKDALE...MORGAN...
WALTON...OCONEE AND OGLETHORPE COUNTIES UNTIL 945 AM EST...
AT 808 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
AN AREA OF SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN FROM FRANKLIN
THROUGH FAYETTEVILLE AND COVINGTON TO LEXINGTON. THESE SHOWERS AND
THUNDERSTORMS WERE MOVING EAST TO NORTHEAST AT 40 MPH AND WILL
CONTINUE TO TRAIN OVER THE SAME GENERAL AREA.
AROUND TWO INCHES OF RAIN HAS ALREADY OCCURRED IN THIS AREA SINCE
RAIN BEGAN ON FRIDAY. RUNOFF FROM THESE STORMS WILL CAUSE SMALL
CREEKS AND STREAMS TO REACH BANKFULL. ADDITIONALLY...COUNTRY ROADS
AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS WILL BE SUBJECT
TO MINOR FLOODING.
ADDITIONAL RAINFALL AMOUNTS OF AROUND ONE INCH CAN BE EXPECTED
ACROSS TROUP...MERIWETHER...SPALDING...HEARD...BUTTS...COWETA...
JASPER...FAY ETTE...HENRY...CLAYTON...TALIAFERRO...NEWTON...GREENE
...ROCKDALE...MORGAN...WALTON...OCONEE AND OGLETHORPE
COUNTIES...INCLUDING AREAS AROUND STARK...JENKINSBURG...WALKER
MILL...TOWALAGA...LUELLA...LOCUST GROVE...EUDORA...TURTLE
COVE...NORTH ALCOVY...WORTHVILLE...FINCHERVILLE...OAK HILL...ROCKY
PLAINS...STEWART AND PORTERDALE. DRIVERS SHOULD USE CAUTION AS
INTENSE RAINFALL WILL REDUCE VISIBILITIES. PONDING OF WATER ON
ROADWAYS IS ALSO LIKELY.
16
Event by event
5 thunderstorm wind, 2 lightning, 1 hail, 1 flood. Local standard time, as filed.
Lightning, Harris
- When
- February 28, 9:25 AM EST
- Where
- Harris County, Pine Mtn
- Injuries
- 1 direct, 0 indirect
- Reported by
- County Official
- Coordinates
- 32.870, -84.850
The Harris County 911 Center reported that a woman was struck by lightning and injured. No further information was provided.
Thunderstorm Wind, Chattahoochee
- When
- February 28, 10:12 AM EST to 10:15 AM EST
- Where
- Chattahoochee County, 4.27 mi SSW of Cottage Mills to 2 mi SW of Cottage Mills
- Measured
- 39 kt (45 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 32.243, -84.908
The Chattahoochee County Emergency Management Director reported that at least three trees were down southwest of Cusseta along Riverbend Road.
Thunderstorm Wind, Marion
- When
- February 28, 10:35 AM EST to 10:45 AM EST
- Where
- Marion County, Brantley to 3.07 mi SW of Tazewell
- Measured
- 39 kt (45 mph) estimated gust
- Property damage
- $1,000
- Reported by
- County Official
- Coordinates
- 32.370, -84.570
The Schley County Regional 911 Center reported that a few trees were down on the north side of Buena Vista near the power station and on Dr. Deryl Hart Road.
Hail, Macon
- When
- February 28, 11:30 AM EST to 11:35 AM EST
- Where
- Macon County, Montezuma to Five Points
- Measured
- 0.75 in hail
- Reported by
- County Official
- Coordinates
- 32.300, -84.030
The Schley County Regional 911 Center relayed a report of penny-sized hail along Georgia Highway 126 in the far southeast part of Macon county.
Thunderstorm Wind, Macon
- When
- February 28, 11:30 AM EST to 11:35 AM EST
- Where
- Macon County, 1.62 mi WNW of Cutoff to 0.81 mi WSW of Four Pts
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $50,000
- Reported by
- County Official
- Coordinates
- 32.277, -84.077
The Schley County Regional 911 Center reported that a tree had fallen on a home on Georgia Highway 224 near Four Points. The house sustained moderate damage as a result. Another tree was down on Georgia Highway 49 North in Montezuma, and a third tree was down on North Adams Street in the northeast part of Montezuma. The later downed tree also brought down a power line.
Lightning, Macon
- When
- February 28, 11:30 AM EST
- Where
- Macon County, Montezuma
- Property damage
- $5,000
- Reported by
- County Official
- Coordinates
- 32.300, -84.030
The Schley County Regional 911 Center reported that lightning struck an outbuilding. The structure was completely destroyed from the resulting fire.
Flood, Haralson
- When
- February 28, 1:15 PM EST to 6:30 PM EST
- Where
- Haralson County, 2.53 mi NW of Draketown to 2.17 mi SSE of Poplar Springs
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- River/Stream Gage
- Coordinates
- 33.846, -85.081
River gages on Brooks, Beach, and Harris Creek indicated that flooding occurred. All three exceeded bankfull during the indicated time frame. Flooding along Brooks Creek caused Francis White Road, about seven miles east-northeast of Buchanan, to be closed for several hours. Flooding, which occurred at the intersection of Beach and Harris Creek approximately six miles west-southwest of Buchanan, caused Beach Creek Road to be flooded and closed for several hours.
Thunderstorm Wind, Laurens
- When
- February 28, 1:45 PM EST to 2:02 PM EST
- Where
- Laurens County, 8 mi SE of Cadwell to 2 mi S of Cedar Grove
- Measured
- 37 kt (43 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 32.248, -82.953
The Laurens County Emergency Management Director reported that a few trees and power lines were down. No specific location was provided, but radar data suggests that the event occurred in the far southern portion of the county, generally below Georgia Highway 46.
Thunderstorm Wind, Wilcox
- When
- February 28, 2:28 PM EST to 2:29 PM EST
- Where
- Wilcox County, 2 mi SW of Pineview to 5 mi ENE of Pineview
- Measured
- 39 kt (45 mph) estimated gust
- Property damage
- $1,000
- Reported by
- COOP Observer
- Coordinates
- 32.099, -83.524
One of the cooperative observers from Wilcox county relayed a report that two windows were blown out of a two-story home near Pineview on Georgia Highway 129 near the Pulaski county line. Another tree was also down on a dirt road in the area.
- Lightning
- A lightning strike that killed, injured or caused damage.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in Arkansas, February 28, 20091 death · 1 injured · 34 events
- Winter Storm and Winter Weather in Arkansas, February 28, 20091 death · 11 events
- Lightning Strike in Georgia, February 28, 2009$500,000 · 1 event
- Damaging Winds in Georgia, February 28, 2009$205,000 · 60 kt wind · 10 events
- Lightning Strike in South Carolina, February 28, 2009$200,000 · 1 event
- Hail and Damaging Wind in Florida, February 28, 2009$75,000 · 1.75 in hail · 2 events
- Damaging Wind and Lightning Strike in Alabama, February 28, 2009$50,000 · 50 kt wind · 2 events
- Strong Wind in Texas, February 28, 2009$50,000 · 1 event
- Winter Storm and Winter Weather in Tennessee, February 28, 200920 events
- Winter Weather in Tennessee, February 28, 20091 injured · 8 events
- Winter Storm in Missouri, February 28, 200912 events
- Heavy Snow in Missouri, February 28, 20098 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 154707, 154708, 154710, 154711, 154712, 154713, 155062, 154715, 154716.